MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL ASCOPE 1.9MM X 30; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REPL ASCOPE 1.9MM X 30; ARTHROSCOPE
Model Number 4184S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found a bent needle, distal tip and fiber damage, sidearm lens damage, and a cracked compact.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat event.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.
 
Event or Problem Description
It was reported that the scope was not working.No patient was involved as the event occurred after the surgery.No patient injuries or delay reported.Smith and nephew back-up device was available to complete the surgery.Results of investigation have concluded that this unit had a cracked compact which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SVCE REPL ASCOPE 1.9MM X 30
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11693809
Report Number3003604053-2021-00167
Device Sequence Number19744421
Product Code HRX
UDI-Device Identifier03596010125569
UDI-Public03596010125569
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4184S
Device Catalogue Number4184S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1